Colorado, 2024

Winter Storm and Extreme Cold in Colorado, January 11 to 16, 2024

January 11 to 16, 2024 · NWS BOU · 18 events in 18 counties and zones

A long duration mountain snowfall event occurred over the course of the Martin Luther King weekend, with several feet of snow. Most SNOTEL sites picked up an estimated 2 to 4 feet of snow.

Where it happened

Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A long duration mountain snowfall event occurred over the course of the Martin Luther King weekend, with several feet of snow. Most SNOTEL sites picked up an estimated 2 to 4 feet of snow. The wind remain strong and gusty through the period, with the strongest gusts on the 13th and 15th, most intense above timberline. A peak gust to 119 mph occurred at Peak 8 at Breckenridge on the 13th. Numerous road closures were implemented over the course of the weekend, primarily on the 15th with the combination of snow and very strong winds. A minor avalanche on Berthoud Pass closed US 40 during the afternoon of the 14th, and the closure continued into the morning of the 16th. Ten vehicles were reportedly caught in the first slide; no injuries were reported. Road closures included: US 40 from Steamboat Springs to Kremmling, in addition to the Berthoud Pass closure; CO-125 from Granby to the Wyoming Border, Interstate 70 from Vail to Copper Mountain; Silverthorne to the Eisenhower-Johnson Tunnel, and some stretches of I-70 east of the tunnel. There were substantial impacts to holiday ski traffic. At one point, every state and US highway in Jackson County was closed. A few spots in the mountains were also impacted by bitter cold including a low temperatures of -34F in Hebron, and -33F in Grand Lake.| |Even in the mountain valleys, snow and blowing snow where gusts in the 50-70 mph range were more common. The combination of strong winds and freshly fallen snow culminated in localized ground blizzards along State Highway 93 from Golden north to State Highway 128 in Jefferson County. On the 15th, near whiteout conditions from localized ground blizzards made for a difficult commute from Golden to Boulder through much of the day. US 285 over Kenosha Pass also experienced significant blowing snow and poor visibility.

Some of the more impressive storm totals included: 51 inches near Green Mountain Reservoir and 4 miles southeast of Mt Zirkel; 49 inches at Rabbit Ears Pass, 45 inches near Winter Park, 42 inches at Mt Audubon and Arapahoe Peak; 40.5 inches, 9 miles southeast of Spicer, and 39 inches, 11 miles south of Rabbit Ears Pass. Other peak wind gusts included: 114 mph near Copper Mountain, 112 mph near Berthoud Pass, 82 mph at Dakota, 81 mph at Red Cliff Pass 81 and 80 mph, 8 miles southwest of Tabernash.

Across the plains, a few rounds of light snow were accompanied by below zero temperatures and dangerous wind chills. Some MLK Day events were either canceled or shortened. Total snowfall accumulations across the urban corridor and northeast were light, with storm totals generally less than 6 inches, but the icy conditions did cause some travel impacts. The coldest temperatures during this evening occurred on the 15th and the morning of the 16th. Denver plummeted to -19F briefly on the evening of the 15th, nearly tying the record low for the day. The temperatures dropped to -19F on the morning of the 16th which tied the record low for the date. Some of the plains locations dropped down to -30F.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 11, 10:57 PM MST, 3 minutes earlier. Its key messages:

  • Next round of mountain snow, blowing snow, and hazardous travel conditions arrives tonight.
  • There is potential brief moderate to heavy bands of snow across the urban corridor and plains Friday night. Up to 5" is possible with travel impacts.
  • Arctic temperatures are certain late Friday night through Tuesday morning. Wind chills will reach as low as -30 F.
  • Long duration and potentially heavy snow event for the mountains through this weekend and into Monday. Feet of snow will fall in some alpine areas. Periods of light snow for the plains.
Area forecast discussion, Jan 11, 10:57 PM MST, 3 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1057 PM MST Thu Jan 11 2024

.KEY MESSAGES...

- Next round of mountain snow, blowing snow, and hazardous travel
  conditions arrives tonight.

- There is potential brief moderate to heavy bands of snow across
  the urban corridor and plains Friday night. Up to 5" is possible
  with travel impacts.

- Arctic temperatures are certain late Friday night through
  Tuesday morning. Wind chills will reach as low as -30 F.

- Long duration and potentially heavy snow event for the mountains
  through this weekend and into Monday. Feet of snow will fall in
  some alpine areas. Periods of light snow for the plains.

&&

.UPDATE...
Issued at 817 PM MST Thu Jan 11 2024

Current temperatures are mostly in the single digits right now
for the plains and foothills. It is a bit colder in the high
mountains and in the Parks. A couple places, where there is wind
over the plains, have some lower teens readings currently. Winds
are very light in most places. I had to make some adjustments to
temperatures getting colder right after sunset. Even a weak
drainage wind regime hasn't set-up over the plains yet, but
models point to a weak one by midnight. Cameras and radars are
indicating light to moderate snow falling the mountains at this
time. Will adjust temperatures and sky grids a bit this update.

&&

.SHORT TERM...(This evening through Friday)
Issued at 319 PM MST Thu Jan 11 2024

Winds are becoming more northerly in Denver now, and the low clouds
and flurries are shifting south as expected. Meanwhile, the upper
level lift is shifting east and drier air aloft is moving in.
Flurries should be mainly south of I-76 this evening, and fading as
the evening goes on. Skies will be clearing, allowing mountain
temperatures to drop for a while, then mid/high clouds will start to
increase again later this evening. Over most of the plains, there
will still be some wind which will limit the radiational cooling. A
few spots near the Front Range could drop for a few hours with
lighter winds. In addition to clouds increasing from the west
overnight, we'll also see increasing west winds. The result of all
this will be that most areas will see low temperatures during the
middle of the night, with rising temperatures later tonight along
the east slopes of the mountains and steady temperatures elsewhere.
We cooled expected lows in most places for the expected drop this
evening.

Mountain snow should resume later tonight, though it won't be heavy
at first. The exception is the Park Range, which should have really
good orographics going already by morning. Elsewhere the snow will
likely be light at first, but will pick up as the day goes on. The
winds will be pretty fierce in exposed areas, with winds up to 70
knots at 600 mb. This is an interesting case: The tropopause is down
to around 500 mb, which could reflect some wave energy downward, but
there's not much depth for resonance. Ideally, you've got that
inversion with a neutral layer above it. The threat of high winds
should be mainly above timberline, but a little enhancement of the
bending downhill on the east side could bring really strong winds
down into the higher foothills. Winter Storm Warning looks like a
slam dunk, and with the strong winds, we're content with starting it
at midnight even if the heavy snow for the central mountains doesn't
come until later.  We'll address the end time of the warning later
when we see how much of a break there will be later Saturday.

For the plains, west winds will spread off the mountains with the
really cold air being pushed eastward. We should recover to
temperatures close to freezing in the afternoon. The cold front will
be moving across northeast Colorado in the late afternoon and early
evening. We're limiting PoPs to northern border areas and near the
foothills through late afternoon, but the colder temperatures and
light snow will be coming and could be a couple hours sooner.

.LONG TERM...(Friday night through Thursday)
Issued at 319 PM MST Thu Jan 11 2024

Strong west-northwesterly flow will be overhead on Friday night
with a 130 knot 250 mb jet. Colorado will be under the left exit
region of this jet streak which will provide QG ascent. There will
be deep Pacific moisture that will combine with the upslope flow
and lift to create moderate to heavy snow in the mountains
especially along the western slopes. Across the plains, a cold
front will move southward our of Wyoming late Friday afternoon and
will pass through Denver Friday evening. Strong frontogenesis
along this front will aid in creating a couple bands of snow
across the foothills and plains. Cross sections also reveal there
will be a brief period of CSI that develops aloft with high
relative humidity in the layer. If this system taps into the CSI,
the snow bands Friday night could produce moderate to briefly
heavy snowfall. The snow bands are not expected to stall in one
location so any moderate to heavy snow should be rather short-
lived. Soundings show a moist, isothermal layer around -18 to
-20 C so temperatures will be on the edge of being in the optimal
 zone for the dendritic growth layer. Snow ratios should still be
 above normal with ratios in the 16-20:1 range. High resolution
 models all show this potential for heavier bands of snow on the
 plains so the storm total snowfall and PoP forecasts were
 increased. There was further attention given to increase the 90th
 percentile snowfall grid because there are likely to be locations
 that receive up to 4-5" of snow if heavier bands move overhead.
 The issue is, it will be very hard to predict exactly where the
 heavier bands will set up until a few hours before the event.
 Given this potential for heavier bands of snow with up to 4-5", a
 Winter Weather Advisory may be needed for the plains due to
 hazardous travel conditions.

The other aspect of the Friday night forecast that has changed is
the temperatures. Models are now moving in the arctic air sooner
than previous runs and some ensemble members have Denver reaching
the negative teens by Saturday morning. The northeast plains will
have a combination of temperatures well below zero along with
moderate northerly winds that will result in wind chills below -25
F. Therefore, the Wind Chill Watch was extended to include Friday
night and Saturday in zones north and east of DIA.

Drier air aloft along with frontogenesis moving well to the south of
our area will put an end to snow showers on the plains on Saturday
and will limit the coverage and intensity of the snow showers in the
mountains.

On Saturday night, ensembles have a relatively small range for
temperatures and there is high confidence that the plains will see
below zero temperatures with northeast Denver and the rest of the
northeast plains seeing the negative teens. Meanwhile, Pacific
moisture will arrive in the mountains of Colorado ahead of another
shortwave trough. The axis of this trough will move across Colorado
during the day on Sunday. As this trough moves through, mountain
snowfall will increase to moderate to heavy rates and there will be
another round of light snow on the plains.

Temperatures will not be much different on Sunday night compared to
Saturday night. It will be another night of below zero conditions
across all of the plains with negative teens in spots.

Yet another shortwave trough will move across Colorado on Monday.
This one is associated with the broader trough across the US and the
broad trough will eventually move away from the area on Tuesday.
This trough will have shallower Pacific moisture than the previous
troughs so there will be light to moderate snow in the mountains
with very light snow possible across the plains. There will be a
surface cold front that moves across the area on Monday which will
bring another round of cold temperatures. If there is snow cover
across the plains and winds calm down Monday night, the low
temperatures have a chance to really bottom out. Some ensembles
have Denver getting below -20 F with about half taking Denver into
the negative teens. The spread in the ensemble temperatures is
much larger than previous days so the confidence in these cold
temperatures is lower. Nonetheless, the Wind Chill Watch extends
through Tuesday morning to account for these arctic temperatures.

It appears likely that ridging aloft will move over Colorado Tuesday
and Wednesday. Temperatures will warm up rapidly on Tuesday and may
get above normal on Wednesday. The subsident flow will allow for dry
conditions on Tuesday although some mountain snow showers are
possible on Wednesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1057 PM MST Thu Jan 11 2024

South winds will shift more west/southwest toward 09Z-12Z, and
then with daytime heating and lee troughing will accelerate toward
17Z-18Z. Gusts to 30-35 knots will be common at KAPA and KDEN,
with a few up to 40+ kts especially at KBJC.

The most likely time for the arctic cold front passage is between
01Z and 03Z, with a period of gusty northeast winds to around 20
knots. Winds should weaken just ahead of that between 23Z and 01Z.
After the front, MVFR ceilings expected along with a band of snow
spreading southward across the airports through Friday evening and
overnight.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until 5 PM MST Saturday for COZ031-033-034.

Wind Chill Watch from Saturday afternoon through Tuesday morning
for COZ038>041-046-047.

Wind Chill Watch from late Friday night through Tuesday morning
for COZ042>045-048>051.

&&

UPDATE.......RJK
SHORT TERM...Gimmestad
LONG TERM....Danielson
AVIATION...Barjenbruch
Hazardous weather outlook, Jan 11, 11:11 AM MST, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1111 AM MST Thu Jan 11 2024

COZ030>051-121815-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1111 AM MST Thu Jan 11 2024

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Colder air will pour into eastern Colorado this afternoon, with
falling temperatures in the teens, and single digits in the
northeast corner. Winds gusting up to 35 mph will add to the cold.
Wind chills late this afternoon will range from near zero in the
I-25 corridor to as low as 10 below in northeastern Colorado.
There will be light snow showers in the mountains, mainly over the
ridges. A few light showers are also possible on the plains.
Accumulations will be less than an inch.

Snow will increase again in the mountains late tonight, with
hazardous travel conditions due to snow covered roads and blowing
snow. Wind gusts up to 50 mph are expected above timberline and on
the higher east slopes of the Front Range.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Bitterly cold air arrives this weekend across the foothills and
plains. Multiple rounds of light snow and little warming in low
temperatures reaching below zero on Friday and Saturday nights
with negative teens possible. Wind chill readings during this
period will be dangerously cold, with frostbite potential on
exposed skin in as little as 10 minutes.

On Friday night, there will be a few bands of snow that move over
the plains. These bands may produce snowfall between 1-4" mainly
north of Denver.

For the mountains and valleys, light to moderate snowfall will
continue through early next week with the two periods of heaviest
snowfall occurring Friday night and Sunday morning. Hazardous
travel conditions due to blowing snow could occur especially
along mountain passes due to wind gusts up to 50-65 mph both
Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter reports of snowfall or high winds will be appreciated.

Gimmestad/Danielson

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 extreme cold/wind chill, 3 winter storm, 1 winter weather. Local standard time, as filed.

Winter Storm, West Jackson & West Grand Counties Above 9000 Feet

When
January 11, 11:00 PM MST to January 15, 5:00 PM MST
Where
West Jackson & West Grand Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
40.385, -106.230 (the zone’s center; the record gives no point)

Storm totals included: 51 inches, 4 miles southeast of Mount Zirkel; 49 inches near Rabbit Ears Pass; and 39 inches, 11 miles south of Rabbit Ears Pass.

Winter Storm, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet

When
January 11, 11:00 PM MST to January 15, 5:00 PM MST
Where
S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
40.382, -105.820 (the zone’s center; the record gives no point)

Storm totals included: 42 inches near Mt Audubon and Arapahoe Peak, 40.5 inches, 9 miles south-southeast of Spicer, 36 inches near Bear Lake and Brainard Lake, 30 inches near Longs Peak, 28.5 inches near Trail Ridge, 24 inches, 9 miles south-southeast of Gould, 22.5 inches Kinikinik, 21 inches near Pingree Park and 18 inches near Cameron Pass.

Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet

When
January 11, 11:00 PM MST to January 15, 5:00 PM MST
Where
S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
Reported by
SNOTEL
Coordinates
39.726, -105.675 (the zone’s center; the record gives no point)

Storm totals included: 51 inches near Green Mountain Reservoir, 45 inches near Winter Park, 42 inches near Arapahoe Peak, 39 inches near Loveland Pass, 28.5 inches near Guanella Pass and 11 miles north-northeast of Silverthorne, and 24 inches near Copper Mountain.

Extreme Cold/Wind Chill, Larimer County Below 6000 Feet / Nw Weld County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
Larimer County Below 6000 Feet / Nw Weld County forecast zone
Reported by
Mesonet
Coordinates
40.611, -104.926 (the zone’s center; the record gives no point)

Wind chill temperature dropped to -38F in the at Fort Colins/Loveland.

Extreme Cold/Wind Chill, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
Reported by
Mesonet
Coordinates
39.878, -105.220 (the zone’s center; the record gives no point)

Wind chill temperature dropped to -30F at Erie.

Extreme Cold/Wind Chill, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
Reported by
ASOS
Coordinates
39.714, -104.707 (the zone’s center; the record gives no point)

Wind chill temperature dropped to -37F at Denver International Airport. The record low of -19F was tied in Denver on the morning of the 16th.

Extreme Cold/Wind Chill, Elbert / C & E Douglas Counties Above 6000 Feet

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
Reported by
Mesonet
Coordinates
39.422, -104.468 (the zone’s center; the record gives no point)

Wind chill temperature dropped to -34F toward Monument.

Extreme Cold/Wind Chill, Ne Weld County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
Ne Weld County forecast zone
Reported by
Mesonet
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Wind chill temperature dropped to -36F east of Grover.

Extreme Cold/Wind Chill, C & S Weld County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
C & S Weld County forecast zone
Reported by
AWOS
Coordinates
40.555, -104.392 (the zone’s center; the record gives no point)

Wind chill temperature dropped to -45F in Greeley, with a low temperature of -29F on the morning of the 16th.

Extreme Cold/Wind Chill, Morgan County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
Morgan County forecast zone
Reported by
Mesonet
Coordinates
40.263, -103.810 (the zone’s center; the record gives no point)

Wind chill temperature dropped to -54F in Fort Morgan, with a low of -26F on the morning of the 16th.

Extreme Cold/Wind Chill, C & E Adams & Arapahoe Counties

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
C & E Adams & Arapahoe Counties forecast zone
Reported by
Mesonet
Coordinates
39.762, -104.338 (the zone’s center; the record gives no point)

The wind chill temperature dropped to -32F near Bennett. The low temperature dropped to -17F on the morning of the 16th.

Extreme Cold/Wind Chill, Se Elbert County Below 6000 Feet / South Lincoln County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
Se Elbert County Below 6000 Feet / South Lincoln County forecast zone
Reported by
Mesonet
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

The wind chill temperature dropped to -35F north of Karval. The low temperature dropped to -20F on the morning of the 16th.

Extreme Cold/Wind Chill, Logan County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
Logan County forecast zone
Reported by
AWOS
Coordinates
40.725, -103.110 (the zone’s center; the record gives no point)

The wind chill temperature dropped to -34F at Sterling Airport. The low temperature dropped to -24F on the morning of the 16th.

Extreme Cold/Wind Chill, Washington County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
Washington County forecast zone
Reported by
ASOS
Coordinates
39.971, -103.201 (the zone’s center; the record gives no point)

The wind chill temperature dropped to -39F at the Akron-Washington County Airport. The low temperature dropped to -19F on the morning of the 16th.

Extreme Cold/Wind Chill, Sedgwick County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
Sedgwick County forecast zone
Reported by
Mesonet
Coordinates
40.876, -102.352 (the zone’s center; the record gives no point)

The wind chill temperature dropped to -35F near Sedgwick. The low temperature dropped to -20F on the morning of the 16th.

Extreme Cold/Wind Chill, Phillips County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
Phillips County forecast zone
Reported by
AWOS
Coordinates
40.594, -102.358 (the zone’s center; the record gives no point)

The wind chill temperature dropped to -31F at the Holyoke Airport. The low temperature dropped to -13F on the morning of the 16th.

Extreme Cold/Wind Chill, N & Ne Elbert County Below 6000 Feet / N Lincoln County

When
January 13, 12:00 AM MST to January 16, 8:00 AM MST
Where
N & Ne Elbert County Below 6000 Feet / N Lincoln County forecast zone
Reported by
AWOS
Coordinates
39.138, -103.825 (the zone’s center; the record gives no point)

The wind chill temperature dropped as low as -48F. The low temperature dropped to -30F on the morning of the 16th, establishing a new all-time record for the station since records began in 1948. The minimum temperatures on the 15th dropped to -28F.

Winter Weather, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet

When
January 15, 8:00 AM MST to 5:00 PM MST
Where
Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
Reported by
Broadcast Media
Coordinates
39.516, -105.413 (the zone’s center; the record gives no point)

The combination of strong winds and freshly fallen snow resulted in localized ground blizzards along State Highway 93 from Golden north to State Highway 128 in Jefferson County.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2024Every state in 2024This day in weather historyWarnings in Colorado, January 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 1147603, 1147604, 1147605, 1147606, 1147607, 1147608, 1147609, 1147610, 1147611, 1147612, 1147613, 1147615, 1147616, 1147617, 1147618, 1147619, 1148430, 1148432.